MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A302
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent to the fda.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on (b)(6) 2020 and a barbed suture was used.During the procedure, the suture was detached from the needle during continuous suturing on the fascia.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/08/2020.One open sample was received for analysis.During the visual inspection of unused opened sample, the swage and attachment area were not observed as expected; since the hit of the stake was not present at the swage area of needle; causing that suture was detached from the needle.In addition, the suture was examined, and the insertion end could not be observed.The manufacturing records could not be reviewed as the batch number is unknown.Per the sample condition the assignable cause is an incorrect swage defect.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 0 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10001645
Report Number2210968-2020-03523
Device Sequence Number11505295
Product Code NEW
UDI-Device Identifier10705031227651
UDI-Public10705031227651
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1A302
Device Catalogue NumberSXPP1A302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date06/08/2020
Patient Sequence Number1